Wyoming, 2015

Winter Storm in Wyoming, February 2 to 4, 2015

February 2 to 4, 2015 · NWS RIW · 2 events in 2 counties and zones

Two Pacific weather systems moved into western Wyoming and brought heavy snow to some mountain locations. The heaviest snow fell in the Tetons where many of the higher elevation reporting sites were estimated to have received over a foot of snow with a maximum of 20 inches at the Phillips Bench SNOTEL site.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

Two Pacific weather systems moved into western Wyoming and brought heavy snow to some mountain locations. The heaviest snow fell in the Tetons where many of the higher elevation reporting sites were estimated to have received over a foot of snow with a maximum of 20 inches at the Phillips Bench SNOTEL site. Heavy snow also fell in the Salt River and Wyoming ranges with the highest snowfall of 17 inches estimated at the Triple Peak SNOTEL site.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 2, 2:03 PM MST, 1 hour 57 minutes earlier.

Area forecast discussion, Feb 2, 2:03 PM MST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
203 PM MST MON FEB 2 2015

.SHORT TERM...TONIGHT THROUGH TUESDAY

NW FLOW OVERHEAD W/ MINOR SW EXITING WY TO INTO THE CNTRL PLAINS.
UPSTREAM...NEXT SW/JET STREAK + EPAC MOISTURE OVR CNTRL ID/SWRN
MT...ARRIVING OVR THE WRN FA THIS EVENING. MUCH FURTHER UPSTREAM AND
OUT TO SEA...THE LARGEST OF THE MOST RECENT UPR DISTURBANCES THAT
WILL AFFECT OUR AREA IS CURRENTLY FOUND AROUND 35N 140W...AND HEADED
QUICKLY IN THIS DIRECTION. SFC OBS CURRENTLY HAVE MODEST HIGH P
WEST...LOW P EAST WITH A SLOWLY INCREASING P GRAD IN BETWEEN.

FIRST UP...DEVELOPING STRONG WEST TO SOUTHWEST WIND ACROSS THE NRN
ABSAROKA MOUNTAINS...WITH SOME MOUNTAIN WAVE DEVELOPMENT ANTICIPATED
THIS EVENING THROUGH TUE MORNING. HAVE ISSUED A HIGH WIND WARNING
FOR THE CODY FOOTHILLS BEGINNING AT 9PM TONIGHT...AND LASTING
THROUGH TUE MORNING.

OTHERWISE...THE NEXT UPR WAVE FROM ID ARRIVE AND ITS SNOW FOR THE
WESTERN MOUNTAINS TONIGHT AND TUESDAY...TAPERING SOME TUE
AFTERNOON...BEFORE THE THIRD AND STRONGEST WAVE MOVES INTO THE WRN
FA LATE TUE AFTERNOON. WITH SNOW TOTALS RANGING FROM TONIGHT THROUGH
WEDNESDAY MORNING BETWEEN 18 AND 22 INCHES OF NEW SNOW IN THE
TETONS...10 TO 16 INCHES OVER THE REST OF THE MOUNTAINS AND 4 TO 8
INCHES IN THE VALLEYS...HAVE DECIDED TO UPGRADE ZONES 12 AND 24 FROM
ADVISORY STATUS TO WARNING STATUS. ADDITIONALLY...EXPECT SOME
SIGNIFICANT BLOWING AND DRIFTING SNOW BOTH TONIGHT AND AGAIN TUESDAY
NIGHT...ESPECIALLY OVER THE EXPOSED MOUNTAIN RIDGES...AS SOUTHWEST
WINDS INCREASE IN RESPONSE TO THE NEXT TWO UPPER LEVEL
DISTURBANCES/JET STREAKS.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY

THE FIRST FORECAST QUESTION OF MY PERIOD IS WHAT WILL HAPPEN TUESDAY
NIGHT INTO WEDNESDAY. ACROSS THE WEST...SNOW WILL CONTINUE AS THE
LAST IN A SERIES OF TROUGH AXIS CROSS THE AREA WITH THE SNOW
TAPERING OFF WEDNESDAY MORNING. THE MAIN DIFFERENCE WITH THIS WAVE
IS IT LOOKS TO HAVE SOME IMPACTS EAST OF THE DIVIDE. ALMOST ALL
AREAS LOOK TO HAVE A GOOD CHANCE AT SOME SNOW. THE QUESTION IS HOW
MUCH. THE FACTORS FOR A GOOD SNOW INCLUDE A COLD FRONT DROPPING
SOUTHWARD OUT OF CANADA. THE MAIN FACTOR WILL BE A POTENT 120 KNOT
JET THAT WILL BE CROSSING THE STATE. MUCH OF THE AREA WILL BE IN THE
FAVORABLE LEFT FRONT QUADRANT LATER TUESDAY NIGHT INTO WEDNESDAY
MORNING WHICH WILL ENHANCE LIFT AND UPPER LEVEL DIVERGENCE.
HOWEVER...THERE ARE SOME FACTORS AGAINST IT. FIRST...THE MODELS DO NOT
HAVE A PROLONGED PERIOD OF UPSLOPE WINDS. AND SECOND...THIS LOOKS LIKE
A FAIRLY QUICK HITTER AS MOST OF THE SNOW SHOULD BE OVER BY NOON
WEDNESDAY. HENCE...THIS SHOULD BE MORE A DYNAMICALLY DRIVEN RATHER
THAN AN OROGRAPHIC EVENT. WE DID BUMP SNOW TOTALS UP A BIT. AT THIS
POINT...EAST OF THE DIVIDE IT LOOKS MORE LIKE ADVISORIES AT THIS
POINT BUT WE WILL CROSS THAT BRIDGE WHEN THE EVENT GETS CLOSER. MOST
SNOW SHOULD TAPER OFF BY WEDNESDAY AFTERNOON AS THE DYNAMICS MOVE
AWAY. AREAS EAST OF THE DIVIDE SHOULD DRY OUT FOR WEDNESDAY NIGHT
AND THURSDAY. THE QUESTION THERE THEN SHIFTS TO TEMPERATURES AS
FRESH SNOW COVER SHOULD LEAD TO INVERSIONS IN THE BASINS. BUT EVEN
IN THE AREAS THAT MIX WELL...THE FRESH SNOW WILL INCREASE ALBEDO AND
INHIBIT WARMING. THEREFORE...WE DECREASE HIGHS A FEW MORE DEGREES
FOR THURSDAY. MEANWHILE...OUT WEST THERE COULD BE A FEW MORE SNOW
SHOWERS WITH A WEAK SHORTWAVE MOVING THROUGH THURSDAY...ESPECIALLY
IN THE NORTHWEST BUT AT THIS TIME AMOUNTS LOOK MINOR.
MEANWHILE...THAT SHORT WAVE WILL TIGHTEN THE PRESSURE GRADIENT EAST
OF THE DIVIDE AND WITH THE MODELS SHOWING SOME 700 MILLIBAR WINDS
TOPPING 50 KNOTS THURSDAY EVENING...WE HAVE TO WATCH FOR HIGH WIND.

THE MODELS DIVERGE SOMEWHAT AFTER THAT. BOTH THE EUROPEAN AND THE
GFS SHOW A GENERAL WESTERLY FLOW. HOWEVER...THE DETAILS ARE STILL
MURKY. FOR FRIDAY...THE GFS SHOWS SOME MOISTURE MOVING INTO WESTERN
WYOMING. MEANWHILE...THE EUROPEAN IS SLOWER AND HOLDS IT OFF UNTIL
FRIDAY NIGHT. WITH THE UNCERTAINTY...WE MADE ONLY MINOR CHANGES AND
KEPT ANY POPS IN THE SLIGHT RANGE. WITH THE DETAILS STILL MUDDY INTO
THE WEEKEND...ONCE AGAIN FEW CHANGES WERE MADE. IT STILL APPEARS
THERE WILL BE SOME SHORTWAVES MOVING INTO THE WEST WITH A FEW ROUNDS
OF SNOW. MEANWHILE...EXPECT MAINLY DRY CONDITIONS EAST OF THE DIVIDE
WITH BREEZY TO WINDY CONDITIONS AT TIMES IN THE FAVORED LOCATIONS.
TIMING OF THE WAVES HOWEVER...IS STILL UP IN THE AIR.

&&

.AVIATION.../00Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. AS RIDGE TOP WINDS
INCREASE RAPIDLY THIS EVENING IN RESPONSE TO THE APPROACH OF A UPPER
LEVEL JET STREAK...SOME MOUNTAIN WAVE PRODUCTION AND AREAS OF STRONG
WEST TO SOUTHWEST SURFACE WINDS AREA EXPECTED TO DEVELOP IN THE LEE
OF THE ABSAROKA AND WESTERN WIND RIVER MOUNTAINS...VCNTY KCOD-KLND
THROUGH 18Z TUE. AREAS OF LLWS WILL ALSO BE ASSOCIATED WITH THIS
DISTURBANCE NEAR MOST TERMINAL SITES AFTER 03Z TUE...LASTING THROUGH
AT LEAST 18Z.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

AFTER A DAY OF MOSTLY VFR TO OCCASIONAL MVFR CONDITIONS...MVFR
CONDITIONS IN LOW CIGS AND VIS WILL INCREASINGLY BE THE USUAL
THROUGH THE OVERNIGHT HOURS EXCEPT FOR KRKS WHICH WILL LIKELY STAY
VFR THROUGH MOST OF THE FORECAST PERIOD.  AS THE NEXT SYSTEM BECOMES
MORE ENTRENCHED OVERNIGHT AND INTO THE MORNING HOURS...SO WILL THE
LIKELIHOOD OF IFR CONDITIONS IN LOWER CIGS AND VIS IN -SN AT BOTH
KJAC AND KPNA STARTING BETWEEN 03Z AND 05Z. THIS WILL ALSO
BRING WIDESPREAD MTN OBSCURATIONS ACROSS THE SAME AREA AFTER 03Z
WITH SOME LOCALIZED IMPROVEMENT IN THE CONDITIONS AFTER 12Z TUESDAY.

ADDITIONALLY...AREAS OF LLWS WILL BE ENCOUNTERED NEAR MOST TERMINAL
SITES AFTER 03Z TUE...LASTING THROUGH 18Z.

&&

.FIRE WEATHER...

FIRE DANGER REMAINS LOW FOR ALL AREAS AS RH VALUES REMAIN WELL ABOVE
CRITICAL. THE SECOND IN A SERIES OF DISTURBANCES WILL MOVE THROUGH THE
REGION TONIGHT AFFECTING MAINLY THE WESTERN AND NORTHERN DISPATCH
ZONES WITH MEASURABLE SNOWFALL. WINDS BECOME QUITE GUSTY OUT OF THE WEST TO
SOUTHWEST TONIGHT AND TUESDAY...WITH HIGH WIND POSSIBLE OVER THE
CODY FOOTHILLS. SMOKE DISPERSION WILL BE GOOD FOR MANY AREAS WEST OF
THE DIVIDE THIS AFTERNOON THROUGH THE DAY ON WEDNESDAY...BUT REMAIN
POOR OVER THE SAME PERIOD IN THE BIGHORN BASIN AND PORTIONS OF THE
WIND RIVER BASIN.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 AM MST WEDNESDAY
WYZ001-002-013-014-023-025-027.

WINTER STORM WARNING UNTIL 11 AM MST WEDNESDAY WYZ012-024.

HIGH WIND WARNING FROM 8 PM THIS EVENING TO 11 AM MST TUESDAY
WYZ003.

&&

SHORT TERM...BRAUN
LONG TERM...HATTINGS
AVIATION...BRAUN
FIRE WEATHER...BRAUN
Hazardous weather outlook, Feb 2, 2:39 PM MST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MST MON FEB 2 2015

WYZ001>020-022>030-031200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
239 PM MST MON FEB 2 2015

...WINTER STORM WARNING FOR PORTIONS OF WESTERN WYOMING...INCLUDING
THE TETON AND GROS VENTRE MOUNTAINS...TONIGHT THROUGH WEDNESDAY
MORNING...

...WINTER WEATHER ADVISORY FOR WESTERN WYOMING FOR TONIGHT THROUGH
WEDNESDAY MORNING...

...HIGH WIND WARNING FOR THE CODY FOOTHILLS THIS EVENING THROUGH
TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO HEAVY AMOUNTS OF SNOWFALL ARE EXPECTED...MAINLY OVER FAR
WESTERN WYOMING TONIGHT. STRONG WINDY CONDITIONS ARE ALSO EXPECTED
TONIGHT...ACROSS THE CODY FOOTHILLS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY THROUGH WEDNESDAY...MODERATE AMOUNTS OF SNOWFALL ARE
EXPECTED...MAINLY OVER FAR WESTERN WYOMING...FROM TWO EVENTS FROM
TUESDAY MORNING THROUGH TUESDAY NIGHT. WINDY CONDITIONS ARE ALSO
EXPECTED TUESDAY...ACROSS THE CODY FOOTHILLS.

THURSDAY THROUGH SATURDAY...STRONG TO HIGH WINDS AT TIMES FROM
JEFFREY CITY TO CASPER AND ALONG THE CODY FOOTHILLS.

FRIDAY NIGHT AND SATURDAY...MORE SIGNIFICANT SNOWFALL MAY FALL IN THE
WESTERN MOUNTAINS ALONG WITH STRONG WIND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TODAY AND TONIGHT.

TEAM RIVERTON

In the hours before

Local storm report, Feb 2, 3:27 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
0427 PM MDT MON FEB 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     SNOW             5 SSE SMOOT             42.55N 110.88W
02/02/2015  M2.00 INCHES     LINCOLN            WY   COCORAHS

0322 PM     SNOW             2 SE THAYNE             42.90N 110.98W
02/02/2015  M2.50 INCHES     LINCOLN            WY   COCORAHS

0323 PM     SNOW             STAR VALLEY RANCH       42.97N 110.96W
02/02/2015  M2.00 INCHES     LINCOLN            WY   COCORAHS

0323 PM     SNOW             14 NW PINEDALE          42.98N 110.08W
02/02/2015  M0.50 INCHES     SUBLETTE           WY   COCORAHS

0324 PM     SNOW             MOOSE                   43.65N 110.71W
02/02/2015  M2.00 INCHES     TETON              WY   COCORAHS

0324 PM     SNOW             12 NE JACKSON           43.62N 110.62W
02/02/2015  M2.50 INCHES     TETON              WY   COCORAHS

0327 PM     SNOW             2 NE TETON VILLAGE      43.59N 110.79W
02/02/2015  M4.70 INCHES     TETON              WY   COCORAHS

0327 PM     SNOW             8.6 NNW JACKSON         43.58N 110.85W
02/02/2015  E4.00 INCHES     TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE - BASE

0327 PM     HEAVY SNOW       JACKSON HOLE - MID MOUN 43.59N 110.84W
02/02/2015  E7.00 INCHES     TETON              WY   PARK/FOREST SRVC

0327 PM     SNOW             SNOW KING               43.46N 110.76W
02/02/2015  E4.00 INCHES     TETON              WY   PARK/FOREST SRVC

0327 PM     SNOW             17.2 E THAYNE           42.97N 110.61W
02/02/2015  E2.00 INCHES     LINCOLN            WY   PARK/FOREST SRVC

            BLIND BULL SUMMIT

0328 PM     SNOW             14.3 E THAYNE           42.87N 110.71W
02/02/2015  E2.00 INCHES     LINCOLN            WY   PARK/FOREST SRVC

            BOX Y RANCH

0328 PM     SNOW             COMMISSARY RIDGE        42.57N 110.73W
02/02/2015  E2.00 INCHES     LINCOLN            WY   PARK/FOREST SRVC

0328 PM     SNOW             BROOKS LAKE             43.73N 110.01W
02/02/2015  E3.00 INCHES     FREMONT            WY   PARK/FOREST SRVC

0328 PM     HEAVY SNOW       GRAND TARGHEE - CHIEF J 43.79N 110.94W
02/02/2015  E6.00 INCHES     TETON              WY   PARK/FOREST SRVC

0328 PM     HEAVY SNOW       9.9 NNW JACKSON         43.60N 110.85W
02/02/2015  E7.00 INCHES     TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE - RAYMER

0328 PM     SNOW             JACKSON HOLE - RENDEZVO 43.59N 110.87W
02/02/2015  E4.50 INCHES     TETON              WY   PARK/FOREST SRVC

0329 PM     SNOW             TOGWOTEE MOUNTAIN LODGE 43.82N 110.18W
02/02/2015  E4.00 INCHES     TETON              WY   PARK/FOREST SRVC

0336 PM     SNOW             25 NW DUBOIS            43.75N 110.06W
02/02/2015  E3.00 INCHES     TETON              WY   MESONET

            TOGWOTEE PASS SNOTEL

0339 PM     SNOW             19 SW BONDURANT         42.96N 110.61W
02/02/2015  E2.00 INCHES     LINCOLN            WY   MESONET

            BLIND BULL SUMMIT SNOTEL

0340 PM     SNOW             8 SE AFTON              42.65N 110.81W
02/02/2015  E1.00 INCHES     LINCOLN            WY   MESONET

            COTTONWOOD CREEK SNOTEL

0341 PM     SNOW             36 N KEMMERER           42.30N 110.68W
02/02/2015  E2.00 INCHES     LINCOLN            WY   MESONET

            INDIAN CREEK SNOTEL

0342 PM     SNOW             15 NNE COKEVILLE        42.27N 110.81W
02/02/2015  E1.00 INCHES     LINCOLN            WY   MESONET

            KELLEY RANGER STATION SNOTEL

0343 PM     SNOW             15 S AFTON              42.51N 110.91W
02/02/2015  E3.00 INCHES     LINCOLN            WY   MESONET

            SALT RIVER SUMMIT SNOTEL

0344 PM     SNOW             21 W BIG PINEY          42.49N 110.53W
02/02/2015  E1.00 INCHES     SUBLETTE           WY   MESONET

            SNIDER BASIN SNOTEL

0345 PM     SNOW             19 SE AFTON             42.53N 110.66W
02/02/2015  E2.00 INCHES     LINCOLN            WY   MESONET

            SPRING CREEK DIVIDE SNOTEL

0345 PM     SNOW             17 E AFTON              42.76N 110.59W
02/02/2015  E3.00 INCHES     SUBLETTE           WY   MESONET

            TRIPLE PEAK SNOTEL

0346 PM     SNOW             8 NE AFTON              42.82N 110.84W
02/02/2015  E3.00 INCHES     LINCOLN            WY   MESONET

            WILLOW CREEK SNOTEL

0347 PM     SNOW             12 ESE BONDURANT        43.13N 110.20W
02/02/2015  E2.00 INCHES     SUBLETTE           WY   MESONET

            EAST RIM DIVIDE SNOTEL

0347 PM     SNOW             1 WSW CANYON            44.72N 110.51W
02/02/2015  E1.00 INCHES     YELLOWSTONE        WY   MESONET

            CANYON SNOTEL

0348 PM     SNOW             5 N SOUTH ENTRANCE      44.21N 110.67W
02/02/2015  E4.00 INCHES     YELLOWSTONE        WY   MESONET

            LEWIS LAKE DIVIDE SNOTEL

0349 PM     SNOW             16 N PAHASKA            44.73N 109.91W
02/02/2015  E3.00 INCHES     YELLOWSTONE        WY   MESONET

            PARKER PEAK SNOTEL

0350 PM     SNOW             10 W PAHASKA            44.48N 110.16W
02/02/2015  E2.00 INCHES     YELLOWSTONE        WY   MESONET

            SYLVAN LAKE SNOTEL

0350 PM     SNOW             4 WSW PAHASKA           44.48N 110.04W
02/02/2015  E2.00 INCHES     YELLOWSTONE        WY   MESONET

            SYLVAN ROAD SNOTEL

0352 PM     SNOW             14 ESE OLD FAITHFUL     44.37N 110.58W
02/02/2015  E1.00 INCHES     YELLOWSTONE        WY   MESONET

            THUMB DIVIDE SNOTEL

0352 PM     SNOW             25 NE MORAN JUNCTION    44.15N 110.22W
02/02/2015  E3.00 INCHES     YELLOWSTONE        WY   MESONET

            TWO OCEAN PLATEAU SNOTEL

0353 PM     SNOW             21 W CLARK              44.94N 109.57W
02/02/2015  E1.00 INCHES     PARK               WY   MESONET

            BEARTOOTH LAKE SNOTEL

0354 PM     SNOW             19 WSW WAPITI           44.38N 109.79W
02/02/2015  E1.00 INCHES     PARK               WY   MESONET

            BLACKWATER SNOTEL

0355 PM     SNOW             14 NE PAHASKA           44.65N 109.78W
02/02/2015  E3.00 INCHES     PARK               WY   MESONET

            EVENING STAR SNOTEL

0357 PM     SNOW             26 WSW CLARK            44.80N 109.66W
02/02/2015  E2.00 INCHES     PARK               WY   MESONET

            WOLVERINE SNOTEL

0358 PM     SNOW             8 NNE MORAN JUNCTION    43.95N 110.45W
02/02/2015  E2.00 INCHES     TETON              WY   MESONET

            BASE CAMP SNOTEL

0400 PM     HEAVY SNOW       6 ENE ALTA              43.78N 110.93W
02/02/2015  E7.00 INCHES     TETON              WY   MESONET

            GRAND TARGHEE SNOTEL

0401 PM     SNOW             10 N BONDURANT          43.34N 110.43W
02/02/2015  E1.00 INCHES     TETON              WY   MESONET

            GRANITE CREEK SNOTEL

0401 PM     HEAVY SNOW       8 W SOUTH ENTRANCE      44.13N 110.83W
02/02/2015  E6.00 INCHES     TETON              WY   MESONET

            GRASSY LAKE SNOTEL

0402 PM     SNOW             20 NE BONDURANT         43.39N 110.13W
02/02/2015  E1.00 INCHES     TETON              WY   MESONET

            GROS VENTRE SUMMIT SNOTEL

0403 PM     SNOW             14 E BONDURANT          43.17N 110.14W
02/02/2015  E1.00 INCHES     SUBLETTE           WY   MESONET

            LOOMIS PARK SNOTEL

0404 PM     SNOW             8 WNW JACKSON           43.52N 110.91W
02/02/2015  E4.00 INCHES     TETON              WY   MESONET

            PHILLIPS BENCH SNOTEL

0404 PM     SNOW             SOUTH ENTRANCE          44.13N 110.67W
02/02/2015  E3.00 INCHES     TETON              WY   MESONET

            SNAKE RIVER STN SNOTEL

0406 PM     SNOW             OLD FAITHFUL            44.45N 110.83W
02/02/2015  M1.00 INCHES     TETON              WY   CO-OP OBSERVER

            OLD FAITHFUL RANGER STATION

0407 PM     SNOW             3 SE BEDFORD            42.87N 110.90W
02/02/2015  M2.00 INCHES     LINCOLN            WY   CO-OP OBSERVER

0408 PM     SNOW             LAMAR RANGER STATION    44.89N 110.23W
02/02/2015  M4.00 INCHES     YELLOWSTONE        WY   CO-OP OBSERVER

0409 PM     SNOW             TOWER FALLS RANGER STAT 44.91N 110.42W
02/02/2015  M2.50 INCHES     YELLOWSTONE        WY   CO-OP OBSERVER

0409 PM     HEAVY SNOW       MOOSE                   43.65N 110.71W
02/02/2015  M6.00 INCHES     TETON              WY   CO-OP OBSERVER

0409 PM     SNOW             EAST ENTRANCE           44.48N 110.00W
02/02/2015  M3.00 INCHES     PARK               WY   CO-OP OBSERVER

            YELLOWSTONE EAST ENTRANCE

0410 PM     SNOW             AFTON                   42.72N 110.92W
02/02/2015  M0.90 INCHES     LINCOLN            WY   CO-OP OBSERVER

0416 PM     SNOW             PAHASKA                 44.50N 109.96W
02/02/2015  M3.00 INCHES     PARK               WY   CO-OP OBSERVER

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter storm. Local standard time, as filed.

Winter Storm, Teton & Gros Ventre Mountains

When
February 2, 4:00 PM MST to February 4, 7:00 AM MST
Where
Teton & Gros Ventre Mountains forecast zone
Reported by
SNOTEL
Coordinates
43.002, -109.948 (the zone’s center; the record gives no point)

The SNOTEL site at Phillips Bench estimated 20 inches of new snow. Heavy snow also fell at Grand Targhee where 18 inches fell. The higher elevations of the Jackson Hole Ski Resort also picked up over a foot of new snow.

Winter Storm, Salt River & Wyoming Ranges

When
February 2, 5:00 PM MST to February 4, 11:00 AM MST
Where
Salt River & Wyoming Ranges forecast zone
Reported by
SNOTEL
Coordinates
42.516, -110.286 (the zone’s center; the record gives no point)

Heavy snow fell in the Salt River and Wyoming ranges. The heaviest was at the Triple Peak SNOTEL where 17 inches of new snow was estimated.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552406, 552407.